Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 103, NWS North Platte, NE

June 4, 2022Frontier County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 6:07 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2022, 6:07 PM CDT (23:07 UTC)
Expired
Jun 4, 2022, 6:45 PM CDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Frontier County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:49 PM CDTHAIL 212 E Wellfleet, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 5:15 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WUUS53 KLBF 042307
SVRLBF
NEC063-111-042345-
/O.NEW.KLBF.SV.W.0103.220604T2307Z-220604T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
607 PM CDT Sat Jun 4 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  North central Frontier County in southwestern Nebraska...
  Southeastern Lincoln County in southwestern Nebraska...

* Until 645 PM CDT.

* At 607 PM CDT, a severe thunderstorm was located 10 miles southwest
  of Brady, or 18 miles north of Curtis, moving southeast at 15 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Brady, Moorefield and Jeffrey Canyon State Wildlife Management
  Area.

This includes Interstate 80 in Nebraska between mile markers 197 and
205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4091 10065 4105 10036 4091 10022 4070 10022
      4060 10046
TIME...MOT...LOC 2307Z 330DEG 14KT 4091 10049 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sporer
1 follow-up statement
588 
WWUS53 KLBF 042344
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
644 PM CDT Sat Jun 4 2022

NEC063-111-042354-
/O.EXP.KLBF.SV.W.0103.000000T0000Z-220604T2345Z/
Frontier NE-Lincoln NE-
644 PM CDT Sat Jun 4 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 645 PM CDT...
        
The storm which prompted the warning remains severe but has moved 
out of the area. Therefore, this warning will be allowed to expire 
and a new warning has been issued.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.

LAT...LON 4091 10065 4105 10036 4091 10022 4070 10022
      4060 10046
TIME...MOT...LOC 2344Z 330DEG 14KT 4080 10040 

$$

Sporer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:20 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 4, 2:20 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
220 PM CDT Sat Jun 4 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 220 PM CDT Sat Jun 4 2022

Early afternoon satellite imagery continues to show a good amount of
sunshine across central and western Nebraska. However expect convective
trends will be on the upswing as we head into this evening as
instability pools along and ahead of a frontal boundary draped across
northern Nebraska. It will likely take until early this evening to
erode the cap and forcing is not very robust, but hodographs near the
front are nicely curved in the low levels, mid/upper lapse rates are
steep, and DCAPE values are elevated across southwest Nebraska.
Expected evolution of convection is for isolated/widely scattered
storms to form along the boundary which will generally be along/south of
highway 2, then grow upscale with coverage remaining scattered and
eventually cluster up and develop into a convective complex across
southeastern Nebraska early tonight. 40kts of 0-6 bulk shear looks
sufficient to support organized updrafts in some of the discrete storms
with significant CAPE in the hail growth zone to generate primary
severe threats of large hail and damaging wind from roughly 7PM until
around Midnight when convection slides off to our southeast and
consolidates. However will also have to monitor convective trends
upstream across SD as there are indications for an MCS to develop aided
by a bit of a low level jet and brush along the NE/SD border late
tonight/early Sunday morning with potential for hail/wind.

The cold pool associated with the MCS diving down into eastern Nebraska
will give a good push to the frontal boundary and drive southward into
Nebraska on Sunday as a dryline surges eastward during the afternoon. A
combination of interaction between the dryline, lingering frontal
boundary, and residual cold pool boundaries from earlier convection will
trigger thunderstorm development again late Sunday afternoon/evening.
The best instability will reside off to our southeast and support
development of another MCS across southeast Nebraska into Kansas Sunday
evening. However, an axis of unstable air will reside along the
lingering frontal boundary with enough boundary layer shear to support
at least widely scattered cells with good updrafts and a threat for
large hail and damaging winds. The convective threat Sunday evening
will be over by Midnight with lingering showers/thunder overnight
Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 220 PM CDT Sat Jun 4 2022

A good surge of jet energy will push through the low amplitude upper
ridge and work with the lingering frontal boundary draped across
western Nebraska to trigger another round of thunderstorms late Monday
afternoon and evening. One convective complex looks to develop late in
the day and move across western/southwestern Nebraska, while another
complex develops and moves across SD and into eastern Nebraska Monday
night. There looks to be enough overlap of good shear and limited
instability to support a marginal severe threat across western Nebraska
but the better threat will reside off to our southwest where synoptic
forcing is expected to be more robust.

Thereafter, ensemble guidance is in good agreement in keeping the quasi
zonal progressive flow regime across the nation with gradual
amplification of an eastern trof/western ridge through late next week.
Expect the net result will be cool temperatures and active weather with
a good chance for showers and thunderstorms continuing each day through
the middle of next week, followed by a trend toward warmer temperatures
and a bit less active weather heading into next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1240 PM CDT Sat Jun 4 2022

Quiet conditions expected through mid-afternoon before convection is
expected by late afternoon and into evening. Some thunderstorms may
be severe with large hail and strong winds as the primary threats.
Visibility reductions should be expected in heavy rainfall from
these storms. Storms move out of the area by Sunday morning with a
return of quieter weather again through 18Z Sunday. Additional
thunderstorm chances are expected Sunday afternoon and evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Kulik
Hazardous weather outlook, Jun 4, 2:51 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
251 PM CDT Sat Jun 4 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-052000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
251 PM CDT Sat Jun 4 2022 /151 PM MDT Sat Jun 4 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are possible late this afternoon and evening across
portions of north central and western Nebraska. Some storms may
be strong to severe with the greatest threat for severe storms
generally south of Highway 2. Large hail and gusty winds are the
main severe threats along with localized heavy rainfall

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorm chances continue on Sunday and Monday. On Sunday,
there is slight risk for severe thunderstorms mainly along and
east of Highway 83. Some storms may be strong to severe with the
main hazards being large hail and damaging winds.

Near daily thunderstorm chances continue through Friday in the
afternoon and evening. Exact timing and location still remains
uncertain as well as severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 4, 5:08 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
508 PM CDT Sat Jun 4 2022

NEZ059-042245-
Lincoln NE-
508 PM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of southeastern Lincoln
County through 545 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 14 miles southeast of North Platte. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brady, Maxwell, Jeffrey Canyon State Wildlife Management Area and
Cottonwood Canyon State Wildlife Management Area.

This includes Interstate 80 in Nebraska between mile markers 188 and
202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4099 10069 4111 10052 4100 10030 4082 10056
TIME...MOT...LOC 2208Z 316DEG 3KT 4100 10054

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sporer
Local storm report, Jun 4, 5:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             6 E BROKEN BOW          41.41N 99.52W
06/04/2022  E1.75 INCH       CUSTER             NE   PUBLIC

            REPORT RECEIVED VIA TWITTER.

&&

BROWN
Special weather statement, Jun 4, 5:28 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
528 PM CDT Sat Jun 4 2022

NEZ025-026-037-038-042300-
Custer NE-Thomas NE-Blaine NE-Logan NE-
528 PM CDT Sat Jun 4 2022

...Strong thunderstorms will impact portions of northeastern Logan,
northwestern Custer, southwestern Blaine and southeastern Thomas
Counties through 600 PM CDT...

At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Halsey to 12 miles north
of Gandy. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brown Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and west central Nebraska.

&&

LAT...LON 4182 10010 4148 10027 4162 10049 4191 10036
TIME...MOT...LOC 2227Z 317DEG 7KT 4182 10034 4164 10041

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 4, 5:40 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
440 PM MDT Sat Jun 4 2022

NEZ022-056-042315-
Deuel NE-Garden NE-
440 PM MDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of western Keith, south
central Garden and Deuel Counties through 515 PM MDT...

At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chappell, Big Springs, Barton and Goldeneye State Wildlife Management
Area.

This includes Interstate 80 in Nebraska between mile markers 90 and
107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4127 10239 4118 10205 4107 10206 4100 10210
      4100 10230 4111 10250
TIME...MOT...LOC 2239Z 297DEG 12KT 4116 10237

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 4, 5:54 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
554 PM CDT Sat Jun 4 2022

NEZ038-042345-
Custer NE-
554 PM CDT Sat Jun 4 2022

...Strong thunderstorms will impact portions of southeastern Custer
County through 645 PM CDT...

At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ansley to near Berwyn. Movement was southeast
at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Gavin Siding,
Intersection of Highway 183 and Cumro Road and Cumro.

This includes the following highways...
 Highway 183 between mile markers 73 and 93.
 Highway 2 between mile markers 288 and 307.
 Highway 92 between mile markers 300 and 305.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Nebraska.

&&

LAT...LON 4105 9950 4135 9969 4134 9934 4123 9920
      4105 9921
TIME...MOT...LOC 2254Z 323DEG 14KT 4129 9939 4130 9955

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 4, 6:01 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 PM MDT Sat Jun 4 2022

NEZ022-042345-
Garden NE-
501 PM MDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of southwestern Garden
County through 545 PM MDT...

At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Lisco, or 18 miles west of Oshkosh, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oshkosh and Intersection of Highway 27 and 9 Mile Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4150 10225 4123 10222 4123 10261 4139 10261
      4140 10264 4143 10264
TIME...MOT...LOC 2301Z 264DEG 19KT 4133 10269

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:55 PM CDTSpecial Weather StatementLBFChase50 min
Jun 3, 7:58 PM CDTSpecial Weather StatementLBFPerkins47 min
Jun 3, 8:03 PM CDTSevere Thunderstorm WarningLBFChase57 min
Jun 3, 8:05 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins34 min
Jun 3, 8:26 PM CDTSpecial Weather StatementLBFPerkins49 min
Jun 3, 9:20 PM CDTSpecial Weather StatementLBFBlaine25 min
Jun 3, 9:47 PM CDTSpecial Weather StatementLBFLincoln28 min
Jun 3, 9:55 PM CDTSpecial Weather StatementLBFLincoln35 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan45 min
Jun 3, 10:47 PM CDTSpecial Weather StatementLBFCuster28 min
Jun 4, 1:03 AM CDTSevere Thunderstorm WarningLBFCherry42 min
Jun 4, 1:42 AM CDTSpecial Weather StatementLBFCherry33 min
Jun 4, 5:05 PM CDTSpecial Weather StatementLBFCuster25 min
Jun 4, 5:06 PM CDTSpecial Weather StatementLBFCuster24 min
Jun 4, 5:08 PM CDTSpecial Weather StatementLBFLincoln37 min
Jun 4, 5:13 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 4, 5:21 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster39 min
Jun 4, 5:24 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln51 min
Jun 4, 5:28 PM CDTSpecial Weather StatementLBFLogan32 min
Jun 4, 5:38 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas52 min
Jun 4, 5:40 PM CDTSpecial Weather StatementLBFDeuel35 min
Jun 4, 5:54 PM CDTSpecial Weather StatementLBFCuster51 min
Jun 4, 5:56 PM CDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 5:58 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith62 min
Jun 4, 6:01 PM CDTSpecial Weather StatementLBFDeuel44 min
Jun 4, 6:11 PM CDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 6:19 PM CDTSevere Thunderstorm WarningLBFFrontier26 min
Jun 4, 6:27 PM CDTSpecial Weather StatementLBFFrontier18 min
Jun 4, 6:36 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith39 min
Jun 4, 6:39 PM CDTSpecial Weather StatementLBFCuster36 min
Jun 4, 6:43 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln62 min
Jun 4, 6:50 PM CDTSevere Thunderstorm WarningLBFCuster40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.